A Model of Random Matching
This paper presents a model of random matching between individuals chosen from large populations. We assume that the populations and the set of encounters are infinite but countable and that the encounters are i.i.d. random variables. Furthermore, the probability distribution on individuals according to which they are chosen for each encounter is "uniform", which also implies that it is only finitely additive. Although the probability measure which governs the whole matching process also fails to be (fully) sigma-additive, it still retains enough continuity properties to allow for the use of the law of large numbers. This, in turn, guarantees that the aggregate process will (almost surely) behave "nicely", i.e., that there will be no aggregate uncertainty.
|Date of creation:||May 1990|
|Date of revision:|
|Contact details of provider:|| Postal: Center for Mathematical Studies in Economics and Management Science, Northwestern University, 580 Jacobs Center, 2001 Sheridan Road, Evanston, IL 60208-2014|
Web page: http://www.kellogg.northwestern.edu/research/math/
More information through EDIRC
|Order Information:|| Email: |
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Feldman, Mark & Gilles, Christian, 1985. "An expository note on individual risk without aggregate uncertainty," Journal of Economic Theory, Elsevier, vol. 35(1), pages 26-32, February.
- Gilboa, Itzhak, 1989.
"Expectation and Variation in Multi-period Decisions,"
Econometric Society, vol. 57(5), pages 1153-69, September.
- Itzhak Gilboa, 1989. "Expectation and Variation in Multi-Period Decisions," Post-Print hal-00753240, HAL.
- Weiss, Ernst-August Jr., 1981. "Finitely additive exchange economies," Journal of Mathematical Economics, Elsevier, vol. 8(3), pages 221-240, October.
- Judd, Kenneth L., 1985. "The law of large numbers with a continuum of IID random variables," Journal of Economic Theory, Elsevier, vol. 35(1), pages 19-25, February.
- Armstrong, Thomas E. & Richter, Marcel K., 1984. "The core-walras equivalence," Journal of Economic Theory, Elsevier, vol. 33(1), pages 116-151, June.
- Gilboa, Itzhak, 1987.
"Expected utility with purely subjective non-additive probabilities,"
Journal of Mathematical Economics,
Elsevier, vol. 16(1), pages 65-88, February.
- Itzhak Gilboa, 1987. "Expected Utility with Purely Subjective Non-Additive Probabilities," Post-Print hal-00756291, HAL.
When requesting a correction, please mention this item's handle: RePEc:nwu:cmsems:887. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Fran Walker)
If references are entirely missing, you can add them using this form.